Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering from schizophrenia. On medicines with side effects, cannot concentrate on studies. Advice?

my brother is 18+ years and suffering from schizophrenia (very initial stage) , doctor has prescribed him medications i.e. sizodon, demo, fludac,lonazap... after taking medicines he says he cant concentrate in studies as words run behind him and therefore he said he don t want take medicine... so I just want to ask what to do and how much time will it take to recover... Do reply please
Asked On : Thu, 1 Nov 2012
Answers:  2 Views:  101
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for your query. Schizophrenia is s chronic disorder and requires life long treatment in many cases. He is on a combination of multiple medication with varied side effects like fluctuations in blood pressure and headache. These side effects usually result in non compliance to medication. Hence I would suggest you to request your psychiatrist to simplify the drug regimen considering the side effects that may lead to non compliance. Wish him goo health.
Dr Sundar
Answered: Wed, 20 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Schizophrenia is a chronic mental illness which requires long term regular medication. So, it is not advisable to stop or alter the medication on your own since it can cause a relapse of his symptoms. Regarding the side effect, they are most prominent during the first few weeks and gradually subside subsequently. If they are very troublesome, please take him to his psychiatrist for a follow-up.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Thu, 1 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor